Alert archive / Alaska / Red Flag Warnings in 2010
Red Flag Warning 4, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at May 25, 2010, 7:11 AM AKDT. It took effect at May 25, 2010, 4:00 PM AKDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2010, 7:11 AM AKDT (15:11 UTC)
- In effect from
- May 25, 2010, 4:00 PM AKDT
- Expired
- May 25, 2010, 9:51 PM AKDT
- In force
- 6 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
519 WWAK61 PAFC 251511 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 711 AM AKDT TUE MAY 25 2010 AKZ141-260600- /X.NEW.PAFC.FW.W.0004.100526T0000Z-100526T0600Z/ COPPER RIVER BASIN- 711 AM AKDT TUE MAY 25 2010 ...RED FLAG WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM AKDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM AKDT THIS EVENING. AN UPPER LEVEL DISTURBANCE OVER THE SOUTHERN YUKON WILL TRACK WESTWARD ACROSS THE COPPER BASIN THIS AFTERNOON AND EVENING...CONTRIBUTING TO THUNDERSTORM DEVELOPMENT. THE AIR MASS CURRENTLY IN PLACE IS VERY DRY...SO SOME OF THE THUNDERSTORMS WILL RESULT IN DRY LIGHTNING. EXPECT SCATTERED DRY THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS. . PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
3 follow-up statements
552 WWAK61 PAFC 260049 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 449 PM AKDT TUE MAY 25 2010 AKZ145-260600- /X.EXA.PAFC.FW.W.0004.000000T0000Z-100526T0600Z/ SUSITNA VALLEY- 449 PM AKDT TUE MAY 25 2010 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR DRY THUNDERSTORMS NORTH OF CHULITNA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS NORTH OF CHULITNA...WHICH IS IN EFFECT UNTIL 10 PM AKDT THIS EVENING. AN UPPER LEVEL DISTURBANCE HAS MOVED OVER THE SUSITNA VALLEY THIS EVENING EVENING...CONTRIBUTING TO THUNDERSTORM DEVELOPMENT. THE AIR MASS CURRENTLY IN PLACE IS VERY DRY...SO SOME OF THE THUNDERSTORMS WILL RESULT IN DRY LIGHTNING. EXPECT SCATTERED DRY THUNDERSTORMS TO DEVELOP AND CONTINUE THROUGH THE EVENING HOURS MAINLY NORTH OF CHULITNA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$ AKZ141-260600- /X.CON.PAFC.FW.W.0004.000000T0000Z-100526T0600Z/ COPPER RIVER BASIN- 449 PM AKDT TUE MAY 25 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR DRY THUNDERSTORMS... AN UPPER LEVEL DISTURBANCE HAS MOVED OVER THE COPPER RIVER BASIN THIS EVENING EVENING...CONTRIBUTING TO THUNDERSTORM DEVELOPMENT. THE AIR MASS CURRENTLY IN PLACE IS VERY DRY...SO SOME OF THE THUNDERSTORMS WILL RESULT IN DRY LIGHTNING. EXPECT SCATTERED DRY THUNDERSTORMS TO DEVELOP AND CONTINUE THROUGH THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
185 WWAK61 PAFC 260121 CCA RFWAER URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ANCHORAGE AK 520 PM AKDT TUE MAY 25 2010 AKZ145-260600- /X.EXA.PAFC.FW.W.0004.000000T0000Z-100526T0600Z/ SUSITNA VALLEY- 520 PM AKDT TUE MAY 25 2010 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR DRY THUNDERSTORMS NORTH OF CHULITNA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING FOR DRY THUNDERSTORMS NORTH OF CHULITNA...WHICH IS IN EFFECT UNTIL 10 PM AKDT THIS EVENING. AN UPPER LEVEL DISTURBANCE HAS MOVED OVER THE SUSITNA VALLEY THIS EVENING EVENING...CONTRIBUTING TO THUNDERSTORM DEVELOPMENT. THE AIR MASS CURRENTLY IN PLACE IS VERY DRY...SO SOME OF THE THUNDERSTORMS WILL RESULT IN DRY LIGHTNING. EXPECT SCATTERED DRY THUNDERSTORMS TO DEVELOP AND CONTINUE THROUGH THE EVENING HOURS MAINLY NORTH OF CHULITNA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$ AKZ141-260600- /X.COR.PAFC.FW.W.0004.000000T0000Z-100526T0600Z/ COPPER RIVER BASIN- 520 PM AKDT TUE MAY 25 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR DRY THUNDERSTORMS THROUGHOUT THE COPPER RIVER BASIN... AN UPPER LEVEL DISTURBANCE HAS MOVED OVER THE COPPER RIVER BASIN THIS EVENING EVENING...CONTRIBUTING TO THUNDERSTORM DEVELOPMENT. THE AIR MASS CURRENTLY IN PLACE IS VERY DRY...SO SOME OF THE THUNDERSTORMS WILL RESULT IN DRY LIGHTNING. EXPECT SCATTERED DRY THUNDERSTORMS TO DEVELOP AND CONTINUE THROUGH THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
451 WWAK61 PAFC 260551 RFWAER URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 951 PM AKDT TUE MAY 25 2010 AKZ141-145-260700- /X.CAN.PAFC.FW.W.0004.000000T0000Z-100526T0600Z/ COPPER RIVER BASIN-SUSITNA VALLEY- 951 PM AKDT TUE MAY 25 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORM ACTIVITY IS RAPIDLY DIMINISHING FOR THE DAY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 25, 5:00 AM AKDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 25, 5:00 AM AKDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM AKDT TUE MAY 25 2010 .ANALYSIS AND UPPER LEVELS...RELATIVELY STAGNANT SYNOPTIC PATTERN CONTINUES...FEATURING A BROAD LONGWAVE TROUGH THROUGHOUT THE WHOLE BERING/MAINLAND REGION...WITH INTRUDING SHORTWAVE RIDGES OVER INTERIOR ALASKA AND THE CENTRAL BERING SEA. THE HIGH PRESSURE OVER INTERIOR ALASKA IS BRINGING WARM AIR AND CLEAR SKIES TO MOST AREAS...AS WELL AS THE THREAT OF AFTERNOON AND EVENING THUNDERSTORMS. THE WEAK UPPER LOW OVER BRISTOL BAY IS WEAKENING AND MOVING SLOWLY SOUTHWARD...BUT IS CONTINUING TO BRING SHOWERS TO THE REGION THIS MORNING. IN THE BERING SEA/ALEUTIANS...HIGH PRESSURE IS HAVING THE EFFECT OF PRODUCING WIDESPREAD FOG AND STRATUS THAT HAS PERSISTED FOR SEVERAL DAYS THROUGHOUT THE ENTIRE REGION. IMPINGING ON THIS HIGH PRESSURE ARE TWO LOWS. THE FIRST IS A 994 MB LOW THAT HAD MOVED TO ABOUT 500 MILES SOUTHWEST OF SHEMYA AND HAS NOW BEGUN TO WEAKEN AND MOVE AWAY. A SUBSEQUENT TRIPLE POINT LOW IS DEVELOPING ALONG THE ASSOCIATED FRONT...AND IS CURRENTLY LOCATED SOUTH OF THE CENTRAL ALEUTIANS. THIS FEATURE IS MOVING NORTHWARD. MEANWHILE...A WEAK VERTICALLY STACKED LOW IS MOVING SOUTHWARD FROM FAR NORTHEASTERN RUSSIA INTO THE BERING SEA. .MODEL DISCUSSION...MODELS ARE IN EXCELLENT SYNOPTIC AGREEMENT THROUGH EARLY NEXT WEEK. THERE ARE SOME MODEL DIFFERENCES REGARDING THE EXACT STRUCTURE AND SPEED OF THE DEVELOPING TRIPLE POINT LOW SOUTH OF THE ALEUTIANS. NEVERTHELESS...ALL MODELS DO AGREE THAT THIS FEATURE WILL DEVELOP INTO THE DOMINANT LOW IN THE REGION FOR THE WEEK...AND IS EXPECTED TO MOVE SLOWLY EASTWARD TOWARD THE EXTREME SOUTHWESTERN GULF BY THE WEEKEND. .SHORT TERM FORECAST... .MAINLAND ALASKA...GENERAL HIGH PRESSURE WILL REMAIN THE MAIN WEATHER FEATURE FOR THE NEXT FEW DAYS. THE REMNANTS OF YESTERDAYS THUNDERSTORMS OVER THE COPPER RIVER BASIN ARE STILL MOVING OVER THE TALKEETNA AND CHUGACH MOUNTAINS THIS MORNING...BUT SHOULD CLEAR THE AREA BY LATE MORNING AND ALLOW TEMPERATURES TO WARM INTO THE 60S OR LOW 70S IN MOST LOCATIONS AGAIN. ADDITIONALLY...THE THERMAL TROUGH NOTED ALONG AND JUST SOUTH OF THE ALASKA RANGE YESTERDAY SHOULD SAG A BIT FURTHER SOUTH TODAY...BRINGING A CHANCE OF THUNDERSTORMS AS FAR SOUTH AS THE KENAI PENINSULA AND PERHAPS EVEN INLAND BRISTOL BAY TODAY. MARINE STRATUS HAS CREPT BACK INTO PARTS OF THE KUSKOKWIM DELTA AND BRISTOL BAY ZONE THIS MORNING...AND WILL BE SLOW TO VACATE THE AREA. THIS SHOULD INHIBIT SIGNIFICANT DAYTIME HEATING AND MOST AFTERNOON CONVECTIVE ACTIVITY IN THESE AREAS. .BERING SEA/ALEUTIANS...HIGH PRESSURE WITH WIDESPREAD FOG AND STRATUS WILL LINGER FOR ONE MORE DAY BEFORE A LOW COMING UP FROM THE SOUTH BEGINS TO CHANGE THE OVERALL PATTERN. WINDS WILL SWITCH TO THE SOUTHEAST AND INCREASE ACROSS THE CENTRAL AND EASTERN ALEUTIANS THIS AFTERNOON AND OVERNIGHT. THIS WILL HELP BREAK UP THE ENTRENCHED MARINE STRATUS...AND ALSO BRING RAINS BACK TO THE EASTERN HALF OF THE CHAIN STARTING WEDNESDAY. GALE FORCE WINDS SPREAD NORTH TO THE PRIBILOF ISLANDS WEDNESDAY EVENING AS THE LOW CENTER APPROACHES ATKA. THIS LOW WILL BE SLOW TO MOVE OUT...AND DRIFT SLOWLY EAST THROUGH THE END OF THE WEEK. .LONG TERM FORECAST...WHILE THE BERING LOW WILL BRING A RETURN TO ACTIVE WEATHER IN THAT REGION...HIGH PRESSURE WILL STAY LARGELY INTACT OVER MUCH OF MAINLAND ALASKA. THIS MEANS CONTINUED DIURNAL CONVECTIVE ACTIVITY IS LIKELY...ESPECIALLY OVER MOUNTAINOUS AREAS...WITH TEMPERATURES AT OR ABOVE NORMAL THROUGH THE WEEKEND. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE MARINE...NONE FIRE WEATHER...RED FLAG WARNING 141 AMD MAY 10
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:00 PM AKDT | Gale Warning | AFC | 48 hr | |
| May 24, 4:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| May 25, 4:00 AM AKDT | Gale Warning | AFC | 4 days | |
| May 25, 4:00 AM AKDT | Gale Warning | AFC | 3 days | |
| May 25, 4:00 AM AKDT | Small Craft Advisory | AFC | 4 days |
Nearby
Red Flag Warnings in Alaska, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.